# SDR 97ZZZX2917

- Difficulty date: June 16, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5955V
- Make and model: Piper PA-28-181
- Aircraft serial: 287790516
- Engine: Lyc O360A4M
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Lever
- Part number: 12856
- Condition: Separated
- Location: Throttle
- Part time: 53 hours
- Component: MA45
- Stage of operation: AP
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

WHILE ON APPROACH TO CAK, PILOT LOST THROTTLE CONTROL, AND , SUBSEQUENTLY, LANDED IN AN OPEN FARM FIELD.  INVESTIGATION REVEALED THAT THE THROTTLE CONTROL LEVER WAS LOOSE EVEN THOUGH THE CASTLE NUT AND COTTER PIN WERE FAIRLY TIGHT AND INTACT.  SUSPECT IMPROPER INSTALLATION PROCEDURE AND IMPROPER TORQUE OF NUT SECURING ARM.
